| Model Number |
5330033 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/24/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare provider (hcp) via a manufacturer representative regarding a patient who was implanted with a spinal product for fusion from l1-s1 spinal therapy.The pre-op diagnosis was mentioned as pulled out implants.It was reported that, the handle broke off the barrel.The product was used according to ifu/labelling.This event was happened during revision surgery.The reason for revision was non-union, pulled out screws.The products used in initial surgery are not of medtronic.There were no patient symptoms and no additional treatment or surgery performed as a result of this event.Patient medical history includes revision and spina bifida.No further complications reported.
Additional Manufacturer Narrative
Product analysis of part# 5330033; lot# ct18l036; analysis summary: visual examination of the returned instrument confirmed the shaft has broken away from the handle.Optical inspection revealed metal shearing around the weld joint of the counter torque.This type of damage is consistent with torsional overload.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.